Alert archive / Arizona / High Wind Watches in 2021
High Wind Watch 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind watch at Dec 12, 2021, 1:41 PM MST for 4 counties in Arizona. It took effect at Dec 14, 2021, 7:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2021, 1:41 PM MST (20:41 UTC)
- In effect from
- Dec 14, 2021, 7:00 PM MST
- Expired
- Dec 13, 2021, 3:04 PM MST
- In force
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3207 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
670 WWUS75 KFGZ 122041 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 141 PM MST Sun Dec 12 2021 AZZ007>009-012-013-015-016-040-131300- /O.NEW.KFGZ.HW.A.0001.211215T0200Z-211215T1500Z/ Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Dilkon, and Kykotsmovi 141 PM MST Sun Dec 12 2021 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Most of Coconino and Navajo counties and the mountains of Yavapai county. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...High winds may damage property and cause power outages. Moderate to heavy rain and snow are also expected to accompany this strong cold front passage causing areas of reduced visibility in blowing snow and dangerous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ AZZ010-011-014-017-039-131300- /O.NEW.KFGZ.HW.A.0001.211215T0200Z-211215T1900Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, St. Johns, Springerville, Show Low, Greer, Pinetop, and Navajo N.M. 141 PM MST Sun Dec 12 2021 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts of 60 mph to 70 mph possible. * WHERE...Apache county and the Black Mesa area. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...High winds may damage property and cause power outages. Moderate to heavy rain and snow are also expected to accompany this strong cold front passage causing areas of reduced visibility in blowing snow and dangered travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
2 follow-up statements
393 WWUS75 KFGZ 131010 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 310 AM MST Mon Dec 13 2021 AZZ004>006-018-037-038-141200- /O.NEW.KFGZ.WI.Y.0026.211215T0200Z-211215T1500Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 310 AM MST Mon Dec 13 2021 ...WIND ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 8 AM MST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Kaibab Plateau, northern Gila County, and the lower elevations of Yavapai County. * WHEN...From 7 PM Tuesday to 8 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ007>009-012-013-015-016-040-141200- /O.CON.KFGZ.HW.A.0001.211215T0200Z-211215T1500Z/ Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Dilkon, and Kykotsmovi 310 AM MST Mon Dec 13 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Most of Coconino and Navajo counties and the mountains of Yavapai county. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...High winds may damage property and cause power outages. Moderate to heavy rain and snow are also expected to accompany this strong cold front passage causing areas of reduced visibility in blowing snow and dangerous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ AZZ010-011-014-017-039-141200- /O.CON.KFGZ.HW.A.0001.211215T0200Z-211215T1900Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, St. Johns, Springerville, Show Low, Greer, Pinetop, and Navajo N.M. 310 AM MST Mon Dec 13 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts of 60 mph to 70 mph possible. * WHERE...Apache county and the Black Mesa area. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...High winds may damage property and cause power outages. Moderate to heavy rain and snow are also expected to accompany this strong cold front passage causing areas of reduced visibility in blowing snow and dangered travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
641 WWUS75 KFGZ 132204 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 304 PM MST Mon Dec 13 2021 AZZ007>009-012-013-040-141200- /O.UPG.KFGZ.HW.A.0001.211215T0200Z-211215T1500Z/ /O.NEW.KFGZ.HW.W.0004.211214T2100Z-211215T1800Z/ Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Dilkon, and Kykotsmovi 304 PM MST Mon Dec 13 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TUESDAY TO 11 AM MST WEDNESDAY... * WHAT...Southerly winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Coconino Plateau, Yavapai County Mountains, Little Colorado River Valley in Coconino and Navajo counties, and the Plateaus and Mesas north and south of Highway 264. * WHEN...From 2 PM Tuesday to 11 AM MST Wednesday. * IMPACTS...High winds will move loose debris and may damage trees and cause spotty power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow above 5500-6000 feet is likely from Tuesday evening into Wednesday morning. These conditions will result in periods of significantly reduced visibility on roads and hazardous travel in this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ010-014-141200- /O.UPG.KFGZ.HW.A.0001.211215T0200Z-211215T1900Z/ /O.NEW.KFGZ.HW.W.0004.211214T2100Z-211215T1800Z/ Chinle Valley-Little Colorado River Valley in Apache County- Including the cities of Canyon De Chelly, Chinle, Kayenta, St. Johns, and Springerville 304 PM MST Mon Dec 13 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TUESDAY TO 11 AM MST WEDNESDAY... * WHAT...Southerly winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Little Colorado River Valley in Apache County and the Chinle Valley. * WHEN...From 2 PM Tuesday to 11 AM MST Wednesday. * IMPACTS...High winds will move loose debris and may damage trees and cause spotty power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow above 5500-6000 feet is likely from late Tuesday night into Wednesday morning. These conditions will result in periods of significantly reduced visibility on roads and hazardous travel in this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ011-017-039-141200- /O.UPG.KFGZ.HW.A.0001.211215T0200Z-211215T1900Z/ /O.NEW.KFGZ.HW.W.0004.211214T2100Z-211215T1800Z/ Chuska Mountains and Defiance Plateau-White Mountains- Black Mesa Area- Including the cities of Window Rock, Ganado, Show Low, Greer, Pinetop, and Navajo N.M. 304 PM MST Mon Dec 13 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TUESDAY TO 11 AM MST WEDNESDAY BELOW 6500 FEET... * WHAT...Southerly winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Chuska Mountains and Defiance Plateau, White Mountains, Black Mesa below 6500 feet. * WHEN...From 2 PM Tuesday to 11 AM MST Wednesday. * IMPACTS...High winds will move loose debris and may damage trees and cause spotty power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow above 5500-6000 feet is likely from late Tuesday night into Wednesday morning. These conditions will result in periods of significantly reduced visibility on roads and hazardous travel in this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ015-016-141200- /O.UPG.KFGZ.HW.A.0001.211215T0200Z-211215T1500Z/ /O.NEW.KFGZ.HW.W.0004.211214T2100Z-211215T1800Z/ Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 304 PM MST Mon Dec 13 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TUESDAY TO 11 AM MST WEDNESDAY BELOW 6500 FEET... * WHAT...Southerly winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Mogollon Rim below 6500 feet. * WHEN...From 2 PM Tuesday to 11 AM MST Wednesday. * IMPACTS...High winds will move loose debris and may damage trees and cause spotty power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow above 5500-6000 feet is likely from Tuesday evening into Wednesday morning. These conditions will result in periods of significantly reduced visibility on roads and extremely hazardous travel in this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ005-006-018-037-038-141200- /O.EXT.KFGZ.WI.Y.0026.211214T2100Z-211215T1500Z/ Marble and Glen Canyons-Grand Canyon Country-Northern Gila County- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 304 PM MST Mon Dec 13 2021 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM TUESDAY TO 8 AM MST WEDNESDAY... * WHAT...Southerly winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Gila County and the lower elevations of Yavapai County. * WHEN...From 2 PM Tuesday to 8 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow above 6000 feet is likely from Tuesday evening into early Wednesday morning. These conditions will result in periods of significantly reduced visibility on roads in this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ004-141200- /O.EXT.KFGZ.WI.Y.0026.211214T2100Z-211215T1800Z/ Kaibab Plateau- Including the cities of Jacob Lake and Fredonia 304 PM MST Mon Dec 13 2021 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM TUESDAY TO 11 AM MST WEDNESDAY BELOW 6500 FEET... * WHAT...Southerly winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Kaibab Plateau below 6500 feet, including Fredonia. * WHEN...From 2 PM Tuesday to 11 AM MST Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles on US Hwy 89A. Expect periods of very limited visibility due to blowing snow. * ADDITIONAL DETAILS...Blowing snow above 5500-6000 feet is likely from Tuesday evening into Wednesday morning. These conditions will result in significantly reduced visibility on US Hwy 89A throughout this time period. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind watch went out at Dec 12, 8:35 AM MST, 5 hours 6 minutes earlier.
Area forecast discussion, Dec 12, 8:35 AM MST, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 835 AM MST Sun Dec 12 2021 .SYNOPSIS...Warmer weather today and Monday will give way to a vigorous storm system late Tuesday through early Wednesday. Expect impacts to travel Tuesday night and Wednesday. Areas of rain and snow, along with strong winds, will affect much of northern and central Arizona during this time frame. && .UPDATE...Scattered high level cirrus are passing overhead this morning under the flat ridge of high pressure in place. These will gradually thin and move east during the day with mostly sunny skies leading to an even warmer day today. High temperatures will top out about 5 degrees above average this afternoon. && .PREV DISCUSSION /430 AM MST/...A flat ridge will begin to break down as early as this afternoon, but especially Monday, as a sharpening trough moves southward along the west coast. This will mean two more days of just above normal temperatures, with steadily increasing southwest winds. The trough moves inland Tuesday, with increasing clouds and light showers possible, due to a subtropical tap. Then, a vigorous cold frontal passage and dynamic low moves through northern Arizona Tuesday night, exiting early Wednesday. This will be a fast moving system, but several hours of moderate to locally heavy precipitation are expected. Travel late Tuesday through early Wednesday will be impacted by accumulating snow and strong winds, along with moderate rainfall at lower elevations. Drier and moderating conditions arrive for Thursday, maybe Friday. However, a progressive northern stream and lack of any downstream blocking will keep an active pattern off the west coast, with more stormy weather possible by late in the week, next weekend and into the following week. && .AVIATION...For the 18Z package...VFR conditions are expected for the TAF period with southerly winds around 5-15 kts. Gains and losses of up to 30-40 kts will be possible in LLWS after 06Z along and near a KGCN-KFLG-KSOW line. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry and warm weather will continue through Monday. Light southerly winds are expected today, before increasing on Monday. Tuesday through Thursday...Chances for wetting precipitation increase Tuesday into early Wednesday, with dry conditions thereafter. Cooler temperatures and breezy southerly winds set in on Tuesday, shifting southwest on Wednesday. Lighter southerly winds return on Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCT/Peterson AVIATION...MCT FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
High Wind Watches in Arizona, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.